• Post-chemotherapy Joint Pain

    Asked by LadyM on Monday, September 10, 2012

    Post-chemotherapy Joint Pain

    5 Answers from the Community

    5 answers
    • LadyM's Avatar

      I have been having terrible pain in my feet, ankles, knees and hands. I finished chemo last year, (AC, Avastin, Radiation). Has anyone had this happen? I work out, eat healthy and it seems the ONLY time I don't hurt is when I am exercising. I wake up and must stretch in bed first and I can barely walk. Any insights?

      about 4 years ago
    • FreeBird's Avatar

      Hello. It could be a side effect of that medication you're currently taking, that you mentioned on your page. That is on the list of possible side effects. drugs.com and I did read that you may have to have your bone mineral density checked with that drug. So that makes me think you should make sure your doctor is aware of that.

      about 4 years ago
    • nancyjac's Avatar

      Are you taking an aromatase inhibitor? Joint pain is the most common side effect of estrogen blockers. Given the location, it could also be peripheral neuropathy with sometimes doesn't sue up until after chemo is completed. I have both and have also found that movement is the best way to manage the pain. It doesn't have to be vigorous exercise, just walking for a couple of minutes every hour or so helps quite a bit.

      about 4 years ago
    • lynn1950's Avatar

      Hi, LadyM. You mention that you take Femara. A side effect of the AIs is joint pain. Many, many of us experience this. I've taken Femara's cousin, Arimidex, for almost 4 years now and have experienced the same level of joint pain and stiffness consistently. I take Ibuprofen for it - sometimes 400 mg every 4-6 hours. The pain is worse when I first get up in the morning. Once I'm active and have moved around, it is better. Swimming and walking seem to really help. Since chemo and the AIs can affect bone loss, it's important to have a bone density test and take Boniva or something like it if needed. Also make sure your Vitamin D levels are up. Low Vit. D can contribute to joint pain. Hope that you find relief for your symptoms! xoxoxo Lynn

      about 4 years ago
    • PASE's Avatar

      I have experienced bad joint pain and shooting lightening pain even before Tamoxifen. About 3 months after chemo I started hurting to the point of not sleeping. I had bone scan and nothing showed, thank God. I take Effexor and Neurotin and feel great. Keep in touch. God be with you

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ductal carcinoma in situ (dcis) questions.  Also, don't forget to check out our Ductal carcinoma in situ (DCIS) page.